Jump to content
  • Sign Up

Archived

This topic is now archived and is closed to further replies.

Recommended Posts

<_< Ok, I was told since I am newly diasgnosed and my villi are flat, I have issuses with malabsorption. Well I asked the doctor, if that's the case with food, would the same apply to meds? So why are you giving me all these meds to take when I don't seem to feel the benefits? When I was in the hospital and they pushed them thru IV, I felt immediate relief. Once it went to oral, it was like they were giving me placebos or something.

Any theories or similar experiences?

Share this post


Link to post
Share on other sites

I think you are smart. It seems like an excellent question especially since you can compare the two ways of receiving the meds.

I was told that liquid supplements were better to take when you have digestive issues and that made sense to me as I found that all supplements bothered me. I know this isn't medication but I'm thinking it might be related.

Share this post


Link to post
Share on other sites

Different things are absorbed through different sections of your digestive tract. Aspirin, for example, is absorbed through your stomach. Iron, (calcium?), vitamins D, A, K, and E are absorbed through the upper part of your small intestine, the part that's normally destroyed first by gluten.

Your meds may or may not be being absorbed correctly.

Share this post


Link to post
Share on other sites

The damage to the villi is why I use liquid supplements. It dissolves much easier. You might also see about trying sublingual meds. Talk to your pharmacist about getting your meds in a form easier for your body to use. I go to a small pharmacy, simply because it is easier to get the help I need. Wal Mart is just too big and too busy.

Share this post


Link to post
Share on other sites

×
×
  • Create New...